A case of DRESS syndrome associated with carbamazepine treatment


Creative Commons License

Dursun A. , Bayram A. K. , Tekerek N. U. , Akyildiz B. N. , PER H.

TURK PEDIATRI ARSIVI-TURKISH ARCHIVES OF PEDIATRICS, vol.53, no.1, pp.48-50, 2018 (Journal Indexed in ESCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 53 Issue: 1
  • Publication Date: 2018
  • Doi Number: 10.5152/turkpediatriars.2017.3671
  • Title of Journal : TURK PEDIATRI ARSIVI-TURKISH ARCHIVES OF PEDIATRICS
  • Page Numbers: pp.48-50

Abstract

Fever and rash associated in a wide clinical spectrum, drug rash with eosiophilia and systemic symptoms syndrome (DRESS) is a potentially life-threatening hypersensitivity reaction. Early diagnosis and treatment and removal of the offending agent can be life-saving. Physicians should be aware of DRESS syndrome, particularly in patients receiving antiepileptic medication and admitted with a symptoms of fever and skin rash. In this study, a girl aged three years who had been under carbamazepine therapy for one month was admitted to our hospital with symptoms of fever and rash and was diagnosed as having DRESS syndrome, is presented to increase awareness of DRESS syndrome among physicians.